TITLE

On the sharp order of informativeness of all possible linear functionals in the discretization of solutions of the wave equation

AUTHOR(S)
Abikenova, Sh. K.; Temirgaliev, N.
PUB. DATE
August 2010
SOURCE
Differential Equations;Aug2010, Vol. 46 Issue 8, p1211
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We find sharp lower bounds for the accuracy in the approximation to solutions of the wave equation by computational aggregates constructed on the basis of numerical information obtained from all linear functionals (whose total number is given) applied to two initial conditions in Sobolev classes. We compute the sharp order of approximation by all linear aggregates of numerical analysis and of the theory of approximations.
ACCESSION #
54080749

 

Related Articles

  • APPLICATION OF MIXED FORMULATIONS OF QUASI-REVERSIBILITY TO SOLVE ILL-POSED PROBLEMS FOR HEAT AND WAVE EQUATIONS: THE 1D CASE. BÉCACHE, ELIANE; BOURGEOIS, LAURENT; FRANCESCHINI, LUCAS; DARDÉ, JÉRÉMI // Inverse Problems & Imaging;Nov2015, Vol. 9 Issue 4, p971 

    In this paper we address some ill-posed problems involving the heat or the wave equation in one dimension, in particular the backward heat equation and the heat/wave equation with lateral Cauchy data. The main objective is to introduce some variational mixed formulations of quasi-reversibility...

  • Best Approximations for the Cauchy Kernel on the Real Axis. Savchuk, V.; Chaichenko, S. // Ukrainian Mathematical Journal;Apr2015, Vol. 66 Issue 11, p1731 

    We compute the values of the best approximations for the Cauchy kernel on the real axis ℝ by some subspaces from L(ℝ) . This result is applied to the evaluation of the sharp upper bounds for pointwise deviations of certain interpolation operators with interpolation nodes in the upper...

  • Pointwise strong and very strong approximation of Fourier series. Lenski, W. // Acta Mathematica Hungarica;May2007, Vol. 115 Issue 3, p215 

    We present an estimation of the $$H_{k_0 ,k_r }^q f$$ and H f means as approximation versions of the Totik type generalization (see [6, 7]) of the result of G. H. Hardy, J. E. Littlewood, considered by N. L. Pachulia in [5]. Some results on the norm approximation will also be given.

  • Singularity-based Approach in a Padé-Chebyshev Resolution of the Gibbs Phenomenon. Tampos, Arnel L.; Lope, Jose Ernie C.; Hesthaven, Jan S. // Proceedings of the World Congress on Engineering 2012 Volume I;2012, p24 

    We present a singularity-based approach to resolve the Gibbs phenomenon that appears in Padé-Chebyshev approximation of functions with jump discontinuities. In this paper, we consider the more difficult case where the locations of the jump discontinuities are not known. The identification of...

  • A Wavelet Method for the Cauchy Problem for the Helmholtz Equation. Dou, Fang-Fang; Fu, Chu-Li // ISRN Applied Mathematics;2012, p1 

    We consider a Cauchy problem for the Helmholtz equation at a fixed frequency. The problem is severely ill posed in the sense that the solution (if it exists) does not depend continuously on the data. We present awaveletmethod to stabilize the problem. Some error estimates between the exact...

  • ESTIMATES FOR DEVIATIONS FROM EXACT SOLUTIONS OF THE CAUCHY PROBLEM FOR MAXWELL'S EQUATIONS. Pauly, Dirk; Repin, Sergey; Rossi, Tuomo // Annales Academiae Scientiarum Fennicae. Mathematica;2011, Vol. 36 Issue 2, p661 

    We consider an initial boundary value problem for Maxwell's equations in the space-time cylinder generated by the time interval [0,T]. For this hyperbolic type system, we derive guaranteed and computable upper bounds of the difference between the exact solution and any pair of vector fields that...

  • EXACT DIFFERENCE SCHEMES FOR HYPERBOLIC EQUATIONS. Matus, P.; Kołodyńska, A. // Computational Methods in Applied Mathematics;2007, Vol. 7 Issue 4, p341 

    In the present paper, an exact difference scheme for the initial boundary- value problem of the third kind for an inhomogeneous hyperbolic equation of the second order with constant coefficients has been constructed on ordinary rectangular grids with constant space and time steps, where the...

  • An Interval Version of Cauchy's Problem for the Wave Equation. Szyszka, Barbara // AIP Conference Proceedings;2015, Vol. 1648 Issue 1, p1 

    The paper is devoted to interval versions of Cauchy's problem in homogeneous wave equation. The initial condition approximated by the Taylor series of the various orders (as well as with the approximations of the corresponding derivatives) are considered. Interval versions of conventional...

  • Stability and Convergence of a Difference Scheme for a Singular Cauchy Problem. Ospanova, Ademi; Kussainova, Leili // Proceedings of the World Congress on Engineering & Computer Scie;Jul2013, Vol. 1, p1 

    In the work we consider a model of difference scheme for a numerical solution of Cauchy problem for first order differential equation with the singularity at infinity. We build a sequence of discrete operators for the difference scheme and prove that the sequence is stable. Approximation and...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics